Skip to content
My WebMD Sign In, Sign Up

Announcements

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
mood stabilizers and stimulants
avatar
tmcgrath112 posted:
I've been on lithuim (mood stabilizer) and zyprexa (anti-pyschotic) These medicines make me sleepy, uncoridinated, and not to forgot that weight gain itss ridiculous. Do you think i could talk to my doctor about taking a stimulant, like adderall? for weight lose and motivation and focus?
Reply
 
avatar
Anneinside responded:
I have taken stimulants in the past (Concerta and later generic ritalin) because all I did was sit all day. However, my current antidepressant conflicts with all the stimulants so I had to drop it. I don't think my doctor would have given it to me to lose weight. I too have gained weight from psychotrophic drugs but I am now dieting and exercising to lose the weight.


Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

NSAIDS and lithiumExpert
Nonsteroidal anti-inflammatory drugs (eg, Motrin/ibuprofen, Advil, Naprosyn) raise lithium levels by about 20%. We often therefore say ... More
Was this Helpful?
69 of 92 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.